|Follow up rash from Atripla
Dec 2, 2011
Thank you for your answer regarding my rash after 8 days on Atripla. Today, 24h after the rash first appeared, it has spread everywhere except my hands and feet although not evenly all over my body. I was so alarmed to see this that I called my doctor and he recommended interrupting Atripla but I insisted on the possibility that antihistamines could help and we agreed on taking dexclorpheniramine 3 times a day for a couple of days but carefully watching. It the rash doesn't stop spreading, reaches eyes, mouth, nose or other soft tissue areas, or becomes more intense in colour or itchiness he said I should immediately stop the Atripla and we would have to consider another regimen. I am so worried and dissapointed that this is happening. Can I be hopeful that the solution is out there for me. I have only been on one HIV treatment (Atripla) and understand it is the "latest" and "best" one can take. Now I'm worried my system is not going to do its part of the job once I (psycologically) have tried to make peace with this situation. CD4 at start of Atripla 10 days ago: 219 VL: 5,209 Never had an opportunistic infection before. Thank you for your support, it really feels good to know someone is listening.
| Response from Dr. Henry
It sounds like you are having a severe drug rash which most often can be treated through though if mucous membranes involved must stop or switch to alternative regimen. Once the rash improves (usually does) the response to Atripla for those who have developed rash is typically quite good--you have been unlucky so far--hopefully your fortune will change in the next week. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Cough After Sex With Stripper Condom Broke Worried I Have HIV
- Pain In Urethra After Unprotected Vaginal Sex Worried I Have
- Penis Discharge After Deep Kissing Worried I Have HIV
- White Spots After Touching Open Wound Worried I Have HIV
- Do Stds Cause Diarrhea?
- How To Completely Get Rid Of Vaginal Discharge?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.